MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 706.44
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that an ophthalmic forceps did not open.Procedure details and patient impact were not reported.Additional information has been requested but none received till date.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that the same malfunction was not reported by several entities.The concerned sample was not received by the investigation site for evaluation.With the provided information, no further evaluation is possible and the investigation is concluded without conclusively identifying the root cause.A sample was not received at the manufacturing site, which is why the root cause for the customer complaint issue cannot be determined.The exact root cause for the customers reported event is unknown.Therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.The instruments were received in its inner and outer blister covered with the tyvek lid foil, showing the lot information.The devices do not show macroscopic signs of damage and are returned in an open state.There are signs of surgery residues.The instruments were visually inspected with the aid of a photomicroscope using various magnifications and were functionally tested.It was found during the inspection that the actuation mechanism works as intended.When actuating the mechanism, the forceps open and close without an increased amount of friction or any blocking.The opening of the grasping arms was then tested with the relevant inspection equipment and it was found that the opening of the forceps is too small.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.No root cause for the customers reported event could be determined, since the situation that lead to the instrument failure cannot be reconstructed.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.The complaint data will continue to be monitored for evidence of adverse trending and further action will be taken, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18524598
Report Number3003398873-2024-00009
Device Sequence Number8044586
Product Code HNR
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number706.44
Device Lot Number15TL3X
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/22/2023
Supplement Date Received by ManufacturerNot provided
03/12/2026
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date04/19/2024
04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown